Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Why no menstruation after finishing a pack of birth control pills?

Hi, why is it that after finishing a pack of birth control pills, its been 7 days and still no menstruation . Last month after my menstruation, i started a new pack of pills and on the 7th day i forgot to take it. It was my 3rd day of not taking the pills when i noticed it. Then i did not continue because i was having dicharge like a menstruation. A doctor told me to start a new pack after 7 days and thats what i did. I already finished a pack and right now theres no menstruation.
Asked On : Sun, 2 Dec 2012
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Dear Madam,

Oral contraceptive pills have to be started from the 2nd of the menses during the first cycle to start with, then subsequently if it is 28 pills pack, you have to take the pills uninterruptedly and if it is 21 pills pack, then you have to start the new pack from the second day of the menses or 7 days after the first pack is finished.

While on the pills, you can at the most afford to miss 3 pills during one cycle; that too if you replace the missing pill with an additional pill following day.

Since you have started the first pack on 7th day and you have missed 3 pills in the cycle, it is quite likely that you are not protected by the pills and the chances of pregnancy cannot be ignored.

Now a week after missing the period, get your urine tested for pregnancy. If it is negative and still you have not got the menses, then take some Progesterone preparation like Primolut N or Registrone for 5 days with the advice of your Gynaecologist. You should get withdrawal bleeding within 4-7 days.

I hope this helps you.

Dr. Nishikant Shrotri
Answered: Thu, 8 Oct 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor